- Food & Health
ROACH: Symptoms of collagenous colitis hard to live with
DEAR DR. ROACH: I have a rare type of colitis called collagenous colitis. The latest episode was set off two and a half years ago, when I took statins for a short time. I have not been able to get it under control since then. Asacol has not been succ
Mitigating heart risks with statin drugs
DEAR DR. ROACH: A recent column mentioned statin drugs and their effect on women. In August 2008, my internist said studies had shown that statin drugs for diabetics promoted heart health.
How to survive cooking for a large group at Thanksgiving
This Turkey Day, leave the stress behind with some helpful tips and resources for pulling off dinner for a crowd.
A short course on the history of Thanksgiving foods
Ask the people around the table on Thursday about the history of Thanksgiving, and most will say something about the Pilgrims.
- Is this knee replacement product tainted by lawsuit? DEAR DR. ROACH: I will be having a full knee replacement in early November. Because I am metal-sensitive, my surgeon will be using a titanium knee. He told me he would be using the Zimmer product. In researching on the Internet, I found that there ar
- Age does not rule out prostate surgery DEAR DR. ROACH: I am 88 years old and in good health except for a small stroke I had a year ago with no lingering deficiencies. I have had an enlarged prostate for most of my adult life, but a biopsy showed no cancer. I have had problems with urgency
Study: Kids are less fit than their parents were
Today's kids can't keep up with their parents. An analysis of studies on millions of children around the world finds they don't run as fast or as far as their parents did when they were young.
- Toe surgery not standard DEAR DR. ROACH: I am an 82-year-old male. In my younger years, I participated vigorously in sports. As a result of that, I ended up with a degenerated joint in the big toe of my right foot. Forty years ago, the doctors gave me an artificial joint. Pr
Cut the nerve end, end the pain?
DEAR DR. ROACH: I am 85 and in fairly good health, but I am in my ninth year of extremely painful post-herpetic neuralgia. Instead of diminishing, the pain is increasing. It could be that the gabapentin (600 mg, three times daily) is wearing off. I tried Lyrica, but stopped when it hurt my eyes. The pain can be excruciating, even from the touch of a shirt. A relative suggested cutting the affected nerve. What would you recommend? — F.S.
- Drop foot continues after spinal stenosis surgery DEAR DR. ROACH: Two years ago, I was operated on for spinal stenosis. The pain I had in my lower back was virtually eliminated. However, the drop foot I had been experiencing in my right leg continues. The surgeon told me that the stenosis had irrita
- More Food & Health Headlines
- ROACH: Symptoms of collagenous colitis hard to live with